Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 22, 2008, 8:39 PM CDT for Harlan County, Nebraska; Phillips County, Smith County, Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2008, 8:39 PM CDT (01:39 UTC)
- Expired
- May 22, 2008, 9:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Phillips County, KS, Smith County, KS, Harlan County, NE
The radar
The Grand Island radar (KUEX), 105 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 9:08 PM CDT | HAIL 1 | 3 E Woodruff, KS | |
| May 22, 9:28 PM CDT | HAIL 1.75 | 6 W Phillipsburg, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:52 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGID 230139 TORGID KSC147-183-NEC083-230230- /O.NEW.KGID.TO.W.0007.080523T0139Z-080523T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HASTINGS NE 839 PM CDT THU MAY 22 2008 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * TORNADO WARNING FOR... PHILLIPS COUNTY IN NORTH CENTRAL KANSAS THIS INCLUDES THE CITY OF PHILLIPSBURG. EXTREME WEST CENTRAL SMITH COUNTY IN NORTH CENTRAL KANSAS SOUTHEASTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 930 PM CDT * AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LOGAN...OR 16 MILES WEST OF PHILLIPSBURG...MOVING NORTHEAST AT 29 MPH. * THE TORNADO WILL BE NEAR... SPEED BY 845 PM CDT PHILLIPSBURG BY 900 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. OTHERWISE...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3956 9960 3975 9963 4011 9932 3986 9905 TIME...MOT...LOC 0139Z 212DEG 25KT 3969 9959 $$ AWJ
2 follow-up statements
000 WWUS53 KGID 230156 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 855 PM CDT THU MAY 22 2008 KSC147-183-NEC083-230230- /O.CON.KGID.TO.W.0007.000000T0000Z-080523T0230Z/ PHILLIPS KS-SMITH KS-HARLAN NE- 855 PM CDT THU MAY 22 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTHEASTERN HARLAN...EXTREME WEST CENTRAL SMITH AND PHILLIPS COUNTIES... AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LOGAN...OR 11 MILES WEST OF PHILLIPSBURG...MOVING NORTH AT 45 MPH. THE TORNADO WILL BE NEAR... PHILLIPSBURG BY 900 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH. LAT...LON 3956 9960 3975 9963 4011 9932 3986 9905 TIME...MOT...LOC 0155Z 201DEG 52KT 3972 9951 $$ AWJ
000 WWUS53 KGID 230225 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 925 PM CDT THU MAY 22 2008 KSC147-183-NEC083-230230- /O.CON.KGID.TO.W.0007.000000T0000Z-080523T0230Z/ PHILLIPS KS-SMITH KS-HARLAN NE- 925 PM CDT THU MAY 22 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTHEASTERN HARLAN...EXTREME WEST CENTRAL SMITH AND PHILLIPS COUNTIES... AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 14 MILES NORTH OF PHILLIPSBURG...MOVING NORTHEAST AT 35 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH. LAT...LON 3956 9960 3975 9963 4011 9932 3986 9905 TIME...MOT...LOC 0225Z 221DEG 39KT 3995 9923 $$ AWJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 22, 6:11 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 22, 6:11 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 611 PM CDT THU MAY 22 2008 .AVIATION...00Z TAF. NUMBER OF CONCERNS FOR THIS TAF PERIOD. STRONG EASTERLY WINDS WHICH HAVE BEEN PRESENT ALL DAY WILL CONTINUE THROUGH THE ENTIRE TAF PERIOD AS THE AREA OF SURFACE LOW PRESSURE OVER NORTHEAST COLORADO MOVES VERY LITTLE. PRECIPITATION CHANCES WILL ALSO INCREASE TONIGHT...AS SHOWERS AND A FEW THUNDERSTORMS MOVE IN FROM THE SOUTHWEST. STRATUS EXPECTED TO ONCE AGAIN DEVELOP OVERNIGHT...WITH CEILINGS NEAR/BLOW 5OOFT AND REDUCED VISIBILITIES AT 2 TO 3 MILES AT TIMES. OVERCAST EXPECTED THOUGH THE DAY...WITH IMPROVING CEILINGS/VIS IN THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 22 2008/ SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. SEVERE WEATHER POTENTIAL THE NEXT COUPLE OF DAYS WILL BE THE PRIMARY FORECAST CONCERN. AFTERNOON SURFACE ANALYSIS PLACED AN ELONGATED AREA OF LOW PRESSURE ACROSS EASTERN COLORADO...WITH A DRY LINE LOCATED FROM WEST CENTRAL INTO SOUTHWEST KANSAS. A WARM FRONT WAS ACROSS CENTRAL KANSAS. AFTERNOON SATELLITE IMAGERY SHOWED AN EXTENSIVE AREA OF CLOUDS ACROSS THE NEBRASKA INTO NORTHERN KANSAS...THOUGH THERE WERE SOME BREAKS IN THE CLOUD COVER ACROSS NORTHERN KANSAS. THE FIRST ROUND OF THUNDERSTORMS HAS ALREADY DEVELOPED OVER EASTERN COLORADO...AND EXPECT MORE DEVELOPMENT INTO WESTERN KANSAS NEAR THE DRY LINE LATER THIS AFTERNOON. STORMS COULD ALSO FIRE IN THE VICINITY OF THE WARM FRONT LATE THIS AFTERNOON/EVENING WHICH WOULD THEN MOVE NORTH/NORTHEAST INTO THE FORECAST AREA. THE SEVERE WEATHER THREAT STILL APPEARS GREATEST IN THE SOUTH AND WEST PORTIONS OF THE FORECAST AREA IN THE AREA OF EXPECTED GREATEST INSTABILITY. CURRENT LAPS ANALYSIS SHOWS MLCAPE VALUES OF 1000-1500 J/KG ALREADY IN PARTS OF NORTH CENTRAL KANSAS...WITH LARGER VALUES NEAR 2500-3000 J/KG JUST A COUPLE OF COUNTIES SOUTH OF THE FORECAST AREA. 09Z SREF EFFECTIVE SHEAR VALUES APPROACH 30-50 KTS BY LATE AFTERNOON SO SUPERCELLS LOOK LIKELY. 0-1KM SRH VALUES ARE ALSO SUFFICIENT FOR TORNADOES...AND AGREE WITH THE CURRENT LOCATION OF TORNADO WATCH WHICH COVERS PORTIONS OF THE CWFA. WILL HAVE TO KEEP AN EYE ON HOW FAR NORTH THE WARM FRONT GETS...SINCE THAT WILL HAVE A BIT IMPACT ON HOW FAR NORTH AND EAST THE TORNADO THREAT MAY SPREAD. IF THE WARM FRONT DOES NOT MOVE MUCH...THE MAIN THREAT WILL BECOME LARGE HAIL NORTH AND EAST OF THE CURRENT TORNADO WATCH...BUT IF IT DOES MOVE NORTH...THE TORNADO THREAT WILL SPREAD NORTH WITH IT. THE CHANCE OF STORMS SHOULD DIMINISH FRIDAY MORNING...HOWEVER ANOTHER CHANCE OF SEVERE STORMS ARRIVES AGAIN LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. ITS HARD TO PIN DOWN THE VARIOUS SUBTLE SURFACE FEATURES...HOWEVER THE 12Z NAM/WRF SUGGESTS THAT THE WARM FRONT SHOULD BE FARTHER NORTH...WHILE THE DRYLINE PUSHES EAST...CLOSER TO THE FORECAST AREA. WILL KEEP RELATIVELY HIGH POPS GOING FRIDAY NIGHT...WITH SEVERE WEATHER WORDING IN THE HAZARDOUS WEATHER OUTLOOK. FLOODING COULD BECOME AN INCREASING CONCERN WITH TIME AS AREAS CONTINUE TO SEE PERIODS OF THUNDERSTORMS. CURRENTLY FLASH FLOOD GUIDANCE VALUES REMAIN RELATIVELY HIGH...SO WILL NOT POST ANY HYDRO HEADLINES AT THIS POINT...BUT IT MAY BECOME A BIGGER CONCERN FOR TOMORROW DEPENDING ON HOW MUCH RAIN PLACES RECEIVE TONIGHT. LONG TERM...SATURDAY THROUGH THURSDAY. TO START ON SATURDAY...THE UPPER PATTERN CONTINUES TO FEATURE A DOMINANT UPPER TROUGH ACROSS THE WESTERN CONUS WITH RIDGING FROM THE UPPER GREAT LAKES TO THE GULF COAST. A SERIES OF CLOSED LOWS WITHIN THE TROUGH ARE EITHER EJECTED OUT OR RETROGRADE DURING THE EXTENDED. IN GENERAL...A SOUTHWEST FLOW PATTERN IS PRETTY MUCH MAINTAINED THROUGH MUCH OF NEXT WEEK...WITH SOME POTENTIAL FOR SOME RIDGING INFLUENCE IN THE LATTER PERIODS. AS WAS YESTERDAY...THE FOCUS REMAINS ON THUNDERSTORMS THROUGH THE DURATION OF THE LONG TERM. SATURDAY REMAINS UNDER FIRE FOR THUNDERSTORMS AND SEVERE WEATHER AGAIN ACROSS OUR CWA. SEVERE WEATHER PARAMETERS REMAIN CONDUCIVE AND TARGET OUR CWA OVERALL. MOISTURE REMAINS PREVALENT WITH SREF INDICATING DEWPOINTS IN THE 60S...INSTABILITY AXIS NOSES NORTH FROM KANSAS INTO SOUTH CENTRAL NEBRASKA WITH CAPES OF AT LEAST 1000 TO 2000 J/KG...AND HIGH PROBABILITIES OF EFFECTIVE BULK SHEAR OF 50KTS...AND RESPECTABLE SIG TOR PARAMETER ALSO PINPOINTS OUR CWA. THE SURFACE LOW REMAINS ORIENTED ACROSS EASTERN COLORADO OR WESTERN KANSAS DEPENDING ON THE MODEL WHICH PLACES A BOUNDARY INTO WESTERN NEBRASKA AND KANSAS WITH THE DRY AIR PUSHING FARTHER EAST AND DEPENDING ON WHERE THE SFC LOW SETS UP...THE WARM FRONT WILL ALSO BE A FOCUS FOR DEVELOPMENT. GIVEN THE PARAMETERS PROGGED ANOTHER ROUND OF SEVERE WEATHER SHOULD UNFOLD WITH HAZARDS INCLUDING EVERYTHING FROM LARGE HAIL...TO WIND...POTENTIAL TORNADOES AND EVEN HEAVY RAINFALL AND HYDRO ISSUES GIVEN PRECIPITABLE WATER VALUES ON THE ORDER OF AN INCH AND A HALF TO AN INCH AND THREE QUARTERS. IF THINGS STAY ON TRACK...THE MOISTURE AND INSTABILITY SHIFT FARTHER SOUTHEAST ON SUNDAY...BUT EVEN THIS STILL KEEPS OUR SOUTHEAST CWA IN OR ON THE EDGE OF THE ACTIVITY. THE UPPER RIDGE AXIS BEGINS TO EXPAND TO THE NORTH AND WEST WHILE THE WESTERN TROUGH RETROGRADES. BOUNDARIES IN PLACE NEXT WEEK AND SYSTEMS LIFTING OUT KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST THROUGH THE DURATION OF THE EXTENDED. DIDNT DEVIATE MUCH FROM HPC ON DAYS 6 AND 7. AVIATION...MAIN ISSUES TO DEAL WITH FOR THE 18Z TAF ISSUANCE WILL INITIALLY BE CLOUDS...FOLLOWED BY THUNDERSTORM CHANCES LATER THIS EVENING. LOW CLOUDS AND IFR CEILINGS ARE EXPECTED TO PREVAIL THROUGH MUCH OF THE TAF PERIOD AS MOISTURE CONTINUES TO INCREASE ACROSS THE AREA ON EAST-SOUTHEAST WINDS. AN ISOLATED SHOWER REMAINS POSSIBLE EARLY THIS AFTERNOON...HOWEVER ODDS ARE IT WILL REMAIN DRY...SO WILL NOT MENTION IT IN THE TAF FOR NOW. THUNDERSTORM CHANCES INCREASE THIS EVENING WITH INITIAL DEVELOPMENT EXPECTED ACROSS NORTHWEST/CENTRAL KANSAS INTO SOUTHWEST NEBRASKA. WILL CARRY A TEMPO GROUP OF THUNDERSTORMS BY MID-EVENING AND THEN CONTINUE WITH THAT UNTIL 07Z. AFTER THAT TIME WILL TRY TO EMPHASIZE SHOWERS PRIMARILY...HOWEVER THERE IS STILL A CHANCE THAT STORMS WILL PERSIST IN THE AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, May 22, 2:20 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 220 PM CDT THU MAY 22 2008 KSZ005-017-NEZ082-083-231200- PHILLIPS-ROOKS-FURNAS-HARLAN- 220 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PHILLIPS...ROOKS...FURNAS... AND HARLAN COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS AFTERNOON AND EVENING... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND RAPIDLY BECOME SEVERE AS THEY MOVE TO THE NORTH AT 45 TO 50 MPH. THE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL TO THE SIZE OF BASEBALLS AND 70 MPH WINDS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS WHICH MAY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY WEEKEND. THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE READY FOR ACTIVATION ON A MOMENTS NOTICE THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ006-007-018-019-NEZ039>041-046>049-060>064-072>077-084>087- 231200- SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 220 PM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND FOR OSBORNE...SMITH...JEWELL AND MITCHELL COUNTIES IN NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AND RAPIDLY BECOME SEVERE AS THEY MOVE TO THE NORTH AT 45 TO 50 MPH. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF BASEBALLS AND 70 MPH WINDS. TORNADOES ALSO REMAIN POSSIBLE PRIMARILY IN NORTH CENTRAL KANSAS AND SOUTH OF HIGHWAY 4 IN NEBRASKA. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS WHICH MAY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL ROUNDS OF SEVERE WEATHER ARE LIKELY BOTH FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. THE POTENTIAL FOR SEVERE WEATHER CONTINUES THROUGH THE HOLIDAY WEEKEND. THUNDERSTORMS REMAIN IN THE FORECAST NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, May 22, 5:51 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 551 PM CDT THU MAY 22 2008 NEZ082-222315- FURNAS- 551 PM CDT THU MAY 22 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... WESTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REAGER...OR 11 MILES NORTHWEST OF NORTON... AND MOVING NORTH AT 50 MPH. * THE THUNDERSTORM WILL BE NEAR... WILSONVILLE BY 610 PM CDT CAMBRIDGE BY 615 PM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, May 22, 6:31 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 631 PM CDT THU MAY 22 2008 NEZ082-230000- FURNAS- 631 PM CDT THU MAY 22 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... WESTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILSONVILLE...OR 25 MILES NORTHWEST OF NORTON...AND MOVING NORTH AT 49 MPH. * THE THUNDERSTORM WILL BE NEAR... HOLBROOK BY 640 PM CDT PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, May 22, 6:52 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
652 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 E CAMBRIDGE 40.28N 100.15W
05/22/2008 M1.75 INCH FURNAS NE CO-OP OBSERVER
LASTED FOR 5 MINUTES
&&
KISNERSpecial weather statement, May 22, 7:51 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 751 PM CDT THU MAY 22 2008 NEZ082-230115- FURNAS- 751 PM CDT THU MAY 22 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHWESTERN FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO 5 MILES SOUTHWEST OF CAMBRIDGE...OR 30 MILES NORTHWEST OF NORTON...AND MOVING NORTH AT 30 MPH. THE STORM WAS LOCATED IN RED WILLOW COUNTY...AND JUST WEST OF FURNAS COUNTY. * THE THUNDERSTORM WILL BE NEAR... CAMBRIDGE BY 800 PM CDT DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THE STORM. PEOPLE IN NORTHWESTERN FURNAS COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
Local storm report, May 22, 8:20 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
820 PM CDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 2 W LOGAN 39.66N 99.60W
05/22/2008 E60 MPH PHILLIPS KS NWS EMPLOYEE
&&
KISNERSpecial weather statement, May 22, 8:27 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 827 PM CDT THU MAY 22 2008 KSZ005-NEZ083-084-230230- FRANKLIN-HARLAN-PHILLIPS- 827 PM CDT THU MAY 22 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... WESTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHEASTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOGAN...OR 15 MILES WEST OF PHILLIPSBURG... AND MOVING NORTHEAST AT 22 MPH. * THE THUNDERSTORM WILL BE NEAR... WOODRUFF BY 920 PM CDT HARLAN COUNTY DAM BY 930 PM CDT WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:57 PM CDT | Tornado Warning | GID | Furnas, Harlan | 48 min |
| May 22, 8:41 PM CDT | Areal Flood Advisory | GID | Dawson | 3 hr |
| May 22, 8:43 PM CDT | Tornado Warning | GID | Furnas, Harlan | 47 min |
| May 22, 8:46 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 44 min |
| May 22, 8:56 PM CDT | Areal Flood Advisory | GID | Furnas, Gosper | 2 hr |
| May 22, 9:07 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 2 more | 38 min |
| May 22, 9:16 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 44 min |
| May 22, 9:31 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 29 min |
| May 22, 9:44 PM CDT | Areal Flood Advisory | GID | Furnas, Harlan | 3 hr |
| May 22, 9:46 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Dawson, Franklin, Kearney, Phelps and 1 more | 44 min |
| May 22, 9:53 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Webster | 52 min |
| May 22, 10:11 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Clay, Hall, Hamilton, Kearney and 1 more | 49 min |
| May 22, 10:20 PM CDT | Areal Flood Advisory | GID | Franklin | 4 hr |
| May 22, 10:25 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman, Valley | 50 min |
| May 22, 10:33 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 42 min |
| May 22, 10:45 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Merrick, Webster | 45 min |
| May 22, 11:07 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Hall, Hamilton, Howard, Merrick, Nance and 2 more | 38 min |
| May 22, 11:31 PM CDT | Areal Flood Advisory | GID | Webster | 4 hr |
| May 23, 12:08 AM CDT | Severe Thunderstorm Warning | GID | Webster | 37 min |
| May 23, 12:22 AM CDT | Flash Flood Warning | GID | Franklin, Webster | 6 hr |
| May 23, 1:29 AM CDT | Areal Flood Advisory | GID | Nuckolls | 67 min |
| May 23, 4:33 AM CDT | Flash Flood Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 24 hr |
| May 23, 6:08 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Kearney, Phelps | 25 min |
| May 23, 6:17 AM CDT | Flash Flood Warning | GID | Franklin, Harlan, Webster | 6 hr |
| May 23, 8:50 AM CDT | Flash Flood Warning | GID | Dawson, Gosper | 6 hr |
| May 23, 9:39 AM CDT | River Flood Warning | GID | Dawson | 28 hr |
| May 23, 9:51 AM CDT | Flash Flood Warning | GID | Buffalo | 6 hr |
| May 23, 9:53 AM CDT | Areal Flood Advisory | GID | Franklin, Furnas, Gosper, Harlan, Kearney, Phelps | 4 hr |
| May 23, 10:14 AM CDT | Severe Thunderstorm Warning | GID | Webster | 46 min |
| May 23, 10:54 AM CDT | Areal Flood Advisory | GID | Buffalo | 4 hr |
| May 23, 12:09 PM CDT | Areal Flood Warning | GID | Franklin, Furnas, Harlan, Webster | 57 hr |
| May 23, 1:22 PM CDT | Areal Flood Advisory | GID | Adams, Hall, Kearney | 6 hr |
| May 23, 2:10 PM CDT | River Flood Warning | GID | Webster | 67 hr |
| May 23, 2:24 PM CDT | Areal Flood Warning | GID | Dawson | 3 days |
| May 23, 3:29 PM CDT | Areal Flood Warning | GID | Buffalo | 4 days |
| May 23, 3:37 PM CDT | Areal Flood Advisory | GID | Clay, Hamilton, Merrick, Nance, Polk | 4 hr |
| May 23, 3:38 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 67 min |
| May 23, 3:48 PM CDT | Flash Flood Warning | GID | Dawson | 3 hr |
| May 23, 4:13 PM CDT | Severe Thunderstorm Warning | GID | Hall, Howard, Merrick | 17 min |
| May 23, 5:04 PM CDT | Areal Flood Advisory | GID | Hamilton, Polk, York | 3 hr |
| May 23, 5:22 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 38 min |
| May 22, 9:28 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 47 min |
| May 22, 9:45 PM CDT | Tornado Warning | GID | Rooks | 30 min |
| May 22, 9:55 PM CDT | Areal Flood Advisory | GID | Phillips | 4 hr |
| May 22, 10:16 PM CDT | Tornado Warning | GID | Phillips, Rooks | 29 min |
| May 22, 10:25 PM CDT | Tornado Warning | GID | Phillips, Rooks | 35 min |
| May 22, 10:42 PM CDT | Tornado Warning | GID | Phillips | 33 min |
| May 22, 10:45 PM CDT | Areal Flood Advisory | GID | Smith | 4 hr |
| May 22, 11:13 PM CDT | Tornado Warning | GID | Phillips, Smith | 32 min |
| May 22, 11:39 PM CDT | Areal Flood Advisory | GID | Rooks | 4 hr |
| May 22, 11:46 PM CDT | Severe Thunderstorm Warning | GID | Smith | 29 min |
| May 23, 12:07 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 23 min |
| May 23, 12:28 AM CDT | Flash Flood Warning | GID | Phillips, Rooks | 6 hr |
| May 23, 1:01 AM CDT | River Flood Warning | GID | Phillips | 7 hr |
| May 23, 3:58 AM CDT | River Flood Warning | GID | Rooks | 14 hr |
| May 23, 5:17 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks | 25 min |
| May 23, 5:46 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 44 min |
| May 23, 7:18 AM CDT | Severe Thunderstorm Warning | GID | Rooks | 27 min |
| May 23, 8:38 AM CDT | Flash Flood Warning | GID | Mitchell, Osborne | 4 hr |
Nearby
Tornado Warnings in Kansas, 2008Tornado Warnings in Nebraska, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.